Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 155, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 15, 2008, 12:24 PM CDT for Clark County, Scotland County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2008, 12:24 PM CDT (17:24 UTC)
- Expired
- Jun 15, 2008, 1:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 174 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 11:42 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 10:02 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 15, 10:02 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1002 AM CDT SUN JUN 15 2008
.UPDATE...
HAVE BEEFED UP WORDING IN THE GRIDS TO MENTION SEVERE AND HEAVY RAIN
FOR TODAY. MOISTURE CONTINUES TO STREAM NORTHEAST INTO THE CWA WITH
SURFACE DEWPOINTS RISING INTO THE MID TO UPPER 60S. 500 MB WINDS OF
80 KNOTS ACROSS THE AREA LOOKS SCARY. MCS THAT DEVELOPED WEST OF
OMAHA A FEW HOURS AGO CONTINUES TO RACE EASTWARD INTO PORTIONS OF
WESTERN IOWA. EXPECT THIS MCS TO MOVE INTO THE DVN CWA THIS
AFTERNOON WITH SIGNIFICANT WIND DAMAGE EXPECTED. PLENTY OF SUNSHINE
OUT AHEAD OF THE STORMS WILL PROVIDE AMPLE INSTABILITY. REMAINDER OF
GRIDS UNCHANGED AT THIS TIME. FLASH FLOOD WATCH CONTINUES AS IS.
&&
.AVIATION...
THUNDERSTORMS SOME SEVERE TO IMPACT TAF SITES ESPECIALLY THIS
AFTERNOON INTO THE EARLY EVENING. STORMS WILL BE MOVING RAPIDLY EAST
AT LEAST 40 KNOTS. EXPECT MVFR CONDITIONS IN TSRA OTHERWISE VFR.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
EVENING FOR CEDAR-DES MOINES-HENRY IA-IOWA-JEFFERSON-
JOHNSON-KEOKUK-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN-
WASHINGTON.
IL...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
EVENING FOR HANCOCK-HENDERSON-MCDONOUGH-MERCER-ROCK ISLAND-
WARREN.
MO...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
EVENING FOR CLARK-SCOTLAND.
&&
HAASEHazardous weather outlook, Jun 15, 5:36 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 536 AM CDT SUN JUN 15 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-161000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 436 AM CDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH OF HIGHWAY 30 TODAY...AND A MODERATE RISK SOUTH OF HIGHWAY 30 IN IOWA...ILLINOIS...AND MISSOURI. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. A COMPLEX OF STORMS WILL QUICKLY EXIT THE AREA EARLY THIS MORNING...THEN ANOTHER ROUND IS EXPECTED TO DEVELOP IN THE AFTERNOON AND EVENING HOURS. THESE STORMS WILL SWEEP SOUTHEAST OF THE OUTLOOK AREA BY LATE EVENING. IN ADDITION TO SEVERE STORMS...FLASH FLOODING FROM HEAVY RAIN AND LEVEE FAILURES IS THE MAIN THREAT ALONG AND SOUTH OF INTERSTATE 80. LEVEES ALONG THE CEDAR...IOWA...AND MISSISSIPPI RIVERS ARE THREATENED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MAJOR TO RECORD FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER AND MOST TRIBUTARY RIVERS. DETAILED INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENT PRODUCT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY ACROSS THE ENTIRE OUTLOOK AREA. ERVIN
In the hours before
Local storm report, Jun 15, 8:11 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
811 AM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 AM HAIL DAVENPORT 41.56N 90.60W
06/15/2008 E0.50 INCH SCOTT IA NWS EMPLOYEE
DELAYED REPORT. PEA HAIL WITH SOME HALF INCH STONES.
&&Local storm report, Jun 15, 9:45 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
945 AM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TSTM WND DMG MORRISON 41.81N 89.97W
06/15/2008 WHITESIDE IL CO-OP OBSERVER
WINDS ESTIMATED TO BE 60 MPH BLEW DOWN A TREE ACROSS
NORTH ORANGE STREET. OTHER BRANCHES WERE ALSO BLOWN DOWN.
TIME ESTIMATED.
&&
14Local storm report, Jun 15, 9:47 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
947 AM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL 2 S INDEPENDENCE 42.44N 91.89W
06/15/2008 E0.75 INCH BUCHANAN IA LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED ON HIGHWAY 150 SOUTH OF
INDEPENDENCE.
0356 AM HAIL VINTON 42.16N 92.03W
06/15/2008 M0.75 INCH BENTON IA TRAINED SPOTTER
STRONG WINDS ALSO REPORTED.
0402 AM TSTM WND GST URBANA 42.22N 91.88W
06/15/2008 M50.00 MPH BENTON IA TRAINED SPOTTER
A 50 MPH WIND GUST LASTING ABOUT 30 SECONDS WAS MEASURED
BY A HOME WEATHER STATION. A FEW HAILSTONES OF UNKNOWN
SIZE FELL AS WELL.
0432 AM HAIL FAIRFAX 41.92N 91.78W
06/15/2008 E0.50 INCH LINN IA EMERGENCY MNGR
AND 40 MPH WINDS.
0450 AM HAIL 2 S MOUNT VERNON 41.89N 91.42W
06/15/2008 M0.75 INCH LINN IA PUBLIC
A MIXTURE OF PEA UP TO PENNY SIZE HAIL REPORTED SOUTH OF
MOUNT VERNON.
0546 AM HAIL DAVENPORT 41.56N 90.60W
06/15/2008 E0.50 INCH SCOTT IA NWS EMPLOYEE
DELAYED REPORT. PEA HAIL WITH SOME HALF INCH STONES.
0600 AM TSTM WND DMG MORRISON 41.81N 89.97W
06/15/2008 WHITESIDE IL CO-OP OBSERVER
WINDS ESTIMATED TO BE 60 MPH BLEW DOWN A TREE ACROSS
NORTH ORANGE STREET. OTHER BRANCHES WERE ALSO BLOWN DOWN.
TIME ESTIMATED.
&&
PHILIPThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:03 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Scott | 42 min |
| Jun 14, 7:33 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 42 min |
| Jun 15, 2:23 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 55 min |
| Jun 15, 2:33 AM CDT | Flash Flood Watch | DVN | Cedar, Des Moines, Henry, Iowa, Jefferson, Johnson and 7 more | 12 hr |
| Jun 15, 3:23 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Iowa, Johnson, Jones and 1 more | 67 min |
| Jun 15, 4:38 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Linn, Muscatine | 43 min |
| Jun 15, 1:13 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 47 min |
| Jun 15, 1:27 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee | 48 min |
| Jun 15, 1:50 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 25 min |
| Jun 15, 1:59 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough | 46 min |
| Jun 15, 2:10 PM CDT | Severe Thunderstorm Warning | DVN | Warren | 30 min |
| Jun 15, 2:21 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 39 min |
| Jun 15, 4:21 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry | 24 min |
| Jun 15, 4:42 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 30 min |
| Jun 14, 9:20 PM CDT | Flash Flood Warning | DVN | Clark | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.